Previous issue ·  Next issue ·  Most recent issue · All issues   
Home Overview Authors Editorial Contact Subscribe

Journal of Operator Theory

Volume 34, Issue 2, Fall 1995  pp. 217-238.

On polynomially bounded weighted shifts. II

Authors Srdjan Petrovic
Author institution: Department of Mathematics, Indiana University, Bloomington, IN 47405-5701, U.S.A.

Summary:  Let T be an operator-weighted shift whose weights are 2-by-2 matrices. We say that, given $\varepsilon > 0$, T is in the e-canonical form if each weight is an upper triangular matrix (a_{i,j}), with $0 \le a_{11} ,a_{22} \le 1$ and $a_{12} \ne 0$ implies $a_{11} ,a_{22} < \varepsilon $. We generalize this concept to operator-weighted shifts whose weights are n-by-n matrices and we show that every polynomially bounded weighted shift, whose weights are finite-dimensional matrices of the fixed dimension n, is similar to an operator in the $\varepsilon$-canonical form. This enables us to prove that every polynomially bounded weihghted shift with finite dimensional weights is similar to a contraction.

Contents    Full-Text PDF